MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; FORCE BIPOLAR ER

INTUITIVE SURGICAL, INC ENDOWRIST SP; FORCE BIPOLAR ER
Model Number 431150-02
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A return material authorization (rma) was issued to evaluate the instrument; however, intuitive surgical, inc.(isi) has not received the instrument for evaluation.Therefore, the root cause of the reported failure mode has not yet been determined.
 
Event or Problem Description
It was reported that prior to starting a da vinci-assisted surgical procedure, the single port force bipolar instrument was found with the joint and tip connection area separated.There was no report of any fragments falling inside the patient, and a backup instrument of the same kind was used to complete the procedure.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the customer indicated that the tip did not detach from the joint outside the coverage of the sp sheath, and no fragment fell inside the patient's anatomy during previous use; however, it is unknown if any piece or material was missing.The procedure was completed using a backup instrument of the same type, with no known impact or patient consequence reported.
 
Additional Manufacturer Narrative
The sp force bipolar instrument has been evaluated by the failure analysis (fa) team.Fa was able to confirm/reproduce the reported complaint.The instrument was found to have a broken proximal clevis at the weld of the clevis.There was no material missing.As a result of the break the clevis separated from the snake wrist.Clevis does not show abrasions or scratches on the outer surface.Components adjacent to the broken clevis do not show damage.The probable root cause is attributed to damage during use.Applying excessive force on the distal end of the instrument during handling, insertion, usage (overloading), or removal can cause damage.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
ENDOWRIST SP
Common Device Name
FORCE BIPOLAR ER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24204491
Report Number2955842-2026-02481
Device Sequence Number20217359
Product Code NAY
UDI-Device Identifier00886874124055
UDI-Public(01)00886874124055(11)250814(10)K10250814
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K241814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number431150-02
Device Catalogue Number431150
Device Lot NumberK10250814 0008
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/05/2026
Supplement Date Received by Manufacturer02/06/2026
Initial Report FDA Received Date01/28/2026
Supplement Report FDA Received Date03/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/14/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown